Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 28, 2014, 5:06 PM MDT for Fremont County, Wyoming. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2014, 5:06 PM MDT (23:06 UTC)
- Expired
- May 28, 2014, 6:00 PM MDT
- In force
- 54 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 38 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4088 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428
WUUS55 KRIW 282306
SVRRIW
WYC013-290000-
/O.NEW.KRIW.SV.W.0013.140528T2306Z-140529T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
506 PM MDT WED MAY 28 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
* UNTIL 600 PM MDT
* AT 503 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF U.S. HWY 287/26 MILE MARKER 90
TO WINKLEMAN DOME TO FORT WASHAKIE TO HWY JCT 287 AND 28...AND
MOVING NORTH AT 20 MPH. THE LANDER AIRPORT REPORTED A 60 MPH WIND
GUST AT 454 PM MDT.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WINKLEMAN DOME AROUND 515 PM MDT.
BULL LAKE AROUND 520 PM MDT.
CROWHEART AND U.S. HWY 287/26 MILE MARKER 90 AROUND 525 PM MDT.
HUDSON AROUND 535 PM MDT.
PILOT BUTTE RESERVOIR AND MORTON AROUND 545 PM MDT.
KINNEAR AND ARAPAHOE AROUND 555 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE U.S. HWY 26 MILE MARKER 100...
STATE HWY 132 AND U.S. HWY 26 MILE MARKER 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4361 10911 4354 10881 4341 10867 4309 10841
4260 10865 4292 10891 4304 10905 4316 10934
TIME...MOT...LOC 2305Z 199DEG 18KT 4320 10920 4313 10901
4301 10886 4276 10867
HAIL...<.75IN
WIND...60MPH
$$
SKRBAC2 follow-up statements
890
WWUS55 KRIW 282324
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
524 PM MDT WED MAY 28 2014
WYC013-290000-
/O.CON.KRIW.SV.W.0013.000000T0000Z-140529T0000Z/
FREMONT WY-
524 PM MDT WED MAY 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FREMONT COUNTY UNTIL 600 PM MDT...
AT 520 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CROWHEART TO HWY JCT 287 AND 26 TO 5 MILES SOUTHWEST
OF KINNEAR TO RIVERTON TO ARAPAHOE...AND MOVING NORTH AT 20 MPH.
AT 515 PM MDT...THE RIVERTON AIRPORT REPORTED A 55 MPH WIND GUST.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
CROWHEART AND KINNEAR AROUND 530 PM MDT.
PILOT BUTTE RESERVOIR AND MORTON AROUND 535 PM MDT.
OCEAN LAKE AROUND 540 PM MDT.
STATE HWY 134 MILE MARKER 20 AROUND 545 PM MDT.
PAVILLION AROUND 550 PM MDT.
MAVERIK SPRING DOME FIELD AROUND 600 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE STATE HWY 132 AND U.S. HWY 26
MILE MARKER 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4361 10911 4354 10881 4341 10867 4309 10841
4260 10865 4292 10891 4304 10905 4316 10934
TIME...MOT...LOC 2324Z 196DEG 18KT 4329 10917 4322 10898
4313 10876 4308 10850 4295 10847
HAIL...<.75IN
WIND...60MPH
$$
SKRBAC458
WWUS55 KRIW 282340
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
540 PM MDT WED MAY 28 2014
WYC013-282350-
/O.CAN.KRIW.SV.W.0013.000000T0000Z-140529T0000Z/
FREMONT WY-
540 PM MDT WED MAY 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...WIND GUSTS TO 50 MPH ARE STILL EXPECTED ACROSS
PORTIONS OF CENTRAL AND NORTHERN FREMONT COUNTY THROUGH AT LEAST 6
PM. NEW SHOWERS AND THUNDERSTORMS MAY MOVE ACROSS THE AREA THROUGH
THE EVENING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN RIVERTON.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4361 10911 4354 10881 4341 10867 4309 10841
4260 10865 4292 10891 4304 10905 4316 10934
TIME...MOT...LOC 2340Z 196DEG 18KT 4337 10914 4330 10895
4316 10847 4303 10844
$$
SKRBACWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 4:18 PM MDT, 48 minutes earlier.
Area forecast discussion, May 28, 4:18 PM MDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 418 PM MDT WED MAY 28 2014 .SHORT TERM...TONIGHT THROUGH SATURDAY WITH A TEMP/DP SPREAD OF 60 DEGREES IN SOME AREAS...THE THUNDERSTORM CELLS THAT HAVE OCCURRED UP TIL NOW...FROM A NORTHEAST BOUND SHORTWAVE BEING SLUNG NORTHEAST FROM THE PAC NW LOW... HAVE BEEN MAINLY WIND PRODUCERS WITH WIND THUNDERSTORM WIND GUSTS GENERALLY IN THE 40 TO 55 MPH RANGE. MAINLY SPOTTY RAINFALL HAS OCCURRED THUS FAR. THESE CELLS ARE MOVING NORTH INTO SLIGHTLY JUICIER AIR WITH DEW POINTS IN THE 20S SOUTH...30S MOST EVERYWHERE ELSE WITH UPPER 30S FAR WEST AND FAR NORTH. PREVAILING WINDS ARE GENERALLY FROM THE SOUTHWEST AT 15 TO 30 MPH ALONG WITH SOUTHEAST WINDS AT 10 TO 20 MPH OVER JOHNSON COUNTY PROVIDING SOME SHEAR. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR JOHNSON...BIG HORN AND WASHAKIE COUNTIES TO ACCOUNT FOR STRAIGHT LINE THUNDERSTORM WIND GUSTS AND WHATEVER COULD RESULT FROM WIND SHEER IN JOHNSON COUNTY. MENTIONED THE POTENTIAL FOR LARGE HAIL FOR ONLY NORTHEAST JOHNSON COUNTY. THEN FOR THURSDAY...THE CLOSED LOW THAT IS NOW OVER THE PACIFIC NORTHWEST WILL TRACK NORTHEAST TO SOUTHERN CANADA AND WILL SWING ANOTHER SHORTWAVE NORTHEAST ACROSS THE AREA. AS THE RIDGE OF HIGH PRESSURE THAT TOOK TEMPERATURES WELL UP INTO THE 80S THIS AFTERNOON SHIFTS EAST...THIS SHORTWAVE WILL BE ABLE TO EJECT A COLD FRONT SOUTH ACROSS THE AREA INCREASING THE CHANCES AND COVERAGE OF WET THUNDERSTORM DEVELOPMENT THURSDAY AFTERNOON ACROSS THE CWA. LIFTED INDICES WILL BE DOWN TO -5 IN NORTHEAST JOHNSON COUNTY THURSDAY AFTERNOON. BY FRIDAY...AN UNSTABLE LOW LEVEL UPSLOPE FLOW WILL BECOME ESTABLISHED BEHIND THURSDAYS FRONT WHICH WILL RESULT IN MORE NUMEROUS SHOWERS WITH LESS THUNDER. TEMPS WILL BE COOLER FRIDAY EAST OF THE DIVIDE THEN ON THURSDAY FROM THE UPSLOPE FLOW. ON SATURDAY THE LONG WAVE PACIFIC TROUGH WILL MOVE INLAND RESULTING IN AN INCREASINGLY DIFLUENT SOUTHWEST FLOW RESULTING IN IN LESS SHOWER AND THUNDERSTORM COVERAGE BUT MORE INTENSE THUNDERSTORMS AND LOCALLY HEAVIER RAINFALL SATURDAY. IN FACT...LIFTED INDICES ARE PROGGED BY THE GFS TO BE -7 IN NORTHEAST JOHNSON COUNTY SATURDAY AFTERNOON. .LONG TERM...SUNDAY THROUGH WEDNESDAY OVERALL...MORNING COMPARISON OF LR MDLS NOT IMPRESSIVE AT HANDLING NEXT UPR TROF/SFC FRONT WITH DIFFERENCES GREATLY AFFECTING PLACEMENT OF BOUNDARY AND ASSOCIATED PRECIPITATION POTENTIAL...WITH GFS LEANING TOWARDS TO NRN CWA...WHILE THE EURO BROAD-BRUSHES THE ENTIRE AREA WITH A MORE SRN SOLUTION. INTERESTED TO SEE MID-DAY COMPARISON OF 12Z RUN. OTHERWISE...THE LR MDLS DO RETURN TO A SIMILAR UPR PATTERN BY TUE AND WED ODDLY ENOUGH....WITH SOME MODEST TO FLAT RIDGING LOOKING TO BEGIN IN THIS PERIOD...RAISING HIGH TEMPS BACK TO THE UPR 70S TO NEAR 80S. AT THE BEGINNING OF THE PERIOD SAT NIGHT...WIDELY SCATTERED TO SCATTERED CONVECTION WILL BE IN PROGRESS...WITH PERHAPS THE STRONGEST STORMS (NEAR SVR) OF THE DAY BREAKING CAP NEAR AND NORTH OF NRN NATRONA INTO JOHNSON COUNTY...WITH A LESSER POSSIBILITY TO THE WEST AND INTO HOT SPRINGS BIG HORN COUNTIES. FROM LATE AFTERNOON SAT THRU THE OVERNIGHT PERIOD...HYDRO POTENTIAL OVR AND AROUND THE BIG HORNS WILL RANGE FROM .25 TO .75 IN...WITH .10 TO .30 INCHES ACROSS THE LOWER ELEVATIONS EAST OF THE DIVIDE...AND SLIGHTLY LESS EVERYWHERE ELSE IN THE CWA. SUN...DIFFERENCES IN HANDING THE APPROACH OF THE NEXT UPR TROF AND ASSOCIATED POSITION OF THE SFC LOW AND FRONT. ATTM...THE GFS HAS UPR LVL FORCING MOVING THRU IN THE MORNING WITH ONGOING SHOWERS ETC...AND A WEAK FRONT THRU AND LEE LOW DEVELOPING IN ERN WY AND THE DAKOTAS. THIS WOULD KEEP THE AFTERNOON BOUNDARY/FRONT MAINLY UP AND OVR THE NRN TIER OF ZONES. THE EURO DEVELOPS THE LEE LOW FURTHER S INTO ERN CO WHICH ALLOWS FOR AN ERLY FEED OF LOW END MOISTURE BACK INTO THE FA...ESPECIALLY E OF THE DIVIDE. BOTH MDLS HOWEVER HAVE SIMILAR THINKING THE HOW THE UPR LVLS WILL EVOLVE...AND ARE BECOMING BETTER SUITED FOR EXTENDING CONVECTION THROUGH THE NIGHT-TIME PERIOD WITH LOWER MID/UPR TEMPS ACROSS A SLIGHTLY BROADER AREA. THIS WILL BULLSEYE BETTER PRECIP CHANCES ACROSS THE CENTRAL AND NORTHERN FA. WILL SEE HOW/IF THIS CHANGES WITH THE LATEST MDLS RUN. CURRENT THINKING HAS ABOUT A 60/40 GFS/ECMWF BLEND OF THE TWO MDLS. EITHER WAY...BY SUNDAY NIGHT THE EMPHASIS FOR SIGNIFICANT PRECIP LAYS ACROSS THE NRN HALF OF THE CWA...AND THIS MAY FURTHER AGGRAVATE THE ONGOING HYDRO SITUATION ESPECIALLY OVER THE ABSAROKAS AND BIG HORN MOUNTAINS. WHILE UPR LVL JET INFLUENCE DOES NOT CURRENTLY LOOK TOO SIGNIFICANT AND MANY STORMS WILL LIKELY BE EMBEDDED IN SHOWERS...THERE WILL BE AN AREA NEAR THE FRONT/BOUNDARY WHICH MAY OFFER BETTER SHEAR POTENTIAL TO HAVE A FEW STRONGER STORMS. TOUGH TO BET ON STRONG/SVR IN ANY OTHER AREAS. MON AND BEYOND...TRANSITION TO INCREASINGLY ZONAL FLOW W/ PERIODIC OCCURRENCES OF FLEETING DISTURBANCES ALOFT WILL KEEP CONVECTIVE ACTIVITY GOING EACH DAY THROUGH THE FCST PERIOD. HOWEVER... THE CURRENT SOLUTIONS PRESENTED THROUGH THE END OF THE FORECAST PERIOD WOULD TEND TO FAVOR BETTER CHANCES FOR CONVECTIVE PRECIP ACROSS THE NRN HALF OF THE FA...ESPECIALLY IN THE MOUNTAINS. HIGH TEMPS CONTINUE TO LOOK TO HOLD AOB 80 THROUGH THE FCST...WITH WED BEING THE WARMEST. HOW THE WEAK UPR RIDGE PROGRESSES BY THE END OF THE FCST WILL DETERMINE IF WARMER TEMPS SHOULD BE WARRANTED AT THAT TIME. WILL WAIT AND WATCH FOR NOW. && .AVIATION.../00Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES INCREASING MID-LEVEL MOISTURE WILL BLOSSOM INTO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH THE MAIN HAZARD OF MICROBURST WIND GUSTS OF 50KT OR HIGHER. HOWEVER THERE IS A THREAT OF LARGE HAIL IN NORTHEAST JOHNSON COUNTY AND THUNDERSTORM WIND GUSTS OF 60 MPH OR MORE FOR PORTIONS OF JOHNSON...BIG HORN AND WASHAKIE COUNTIES THROUGH 04Z THIS EVENING WHERE LOCAL LIFR CONDITIONS ARE LIKELY. OTHERWISE SFC SOUTH WIND AT 15-25KT BY AFTERNOON WILL GIVE WAY TO INCREASINGLY ERRATIC SHOWER AND THUNDERSTORM OUTFLOWS THROUGH THE REST OF THE AFTERNOON. SHOWER AND THUNDERSTORM ACTIVITY ALONG WITH THE GUSTY WIND WILL SUBSIDE AFTER SUNSET AT MOST LOCATIONS WITH ISOLATED SHOWERS LINGERING AFTER 06Z THURSDAY. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON WITH MVFR AND LCL IFR CONDITIONS EXPECTED WITH THIS ACTIVITY ALONG WITH SOME MTN OBSCURATIONS. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES MID-LEVEL MOISTURE WILL BLOSSOM INTO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MAINLY EAST OF A KEMM-KJAC LINE. THE MAIN THREAT WILL BE MICROBURST WIND GUSTS NEAR 50KTS OR HIGHER. SFC SOUTHWEST WIND AT 15-25KT WILL PREVAIL...WITH THESE WINDS BECOMING INCREASINGLY ERRATIC AS SHOWER AND THUNDERSTORM OUTFLOW BOUNDARIES BECOME DOMINANT. THUNDERSTORMS AND WINDS WILL DIMINISH AROUND SUNSET. A COLD FRONT WILL BRING SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS INTO THE NW...MAINLY VCNTY AND NORTH OF A KJAC- KDUB LINE 06Z-12Z THURSDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED AFTER 18Z THU...MAINLY IN THE MTNS. && .HYGRO... A RIDGE OF HIGH PRESSURE WILL CONTINUE THE WARM TEMPERATURES ACROSS MUCH OF THE FORECAST AREA FOR THE NEXT COUPLE DAYS. THESE WARMER TEMPERATURES MAY RESULT IN EXCESSIVE SNOW MELT RELATED RUNOFF. HOWEVER...TEMPERATURES WILL NOT REACH THE LEVELS THAT OCCURRED THIS AFTERNOON FOR THE REST OF THE WEEK. THIS WILL POTENTIALLY INCREASE RIVER LEVELS ACROSS THE AREA...WITH SOME FLOODING EXPECTED. FLOOD WATCHES AND WARNINGS ARE CURRENTLY IN EFFECT FOR PORTIONS OF CENTRAL...NORTHWESTERN AND NORTHEASTERN WYOMING THROUGH FRIDAY MORNING. THIS SITUATION WILL CONTINUE TO BE MONITORED FOR ADDITIONAL STATEMENTS. MORE NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH THE WEEKEND. && .RIW WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING WYZ001>003-016-017. && SHORT TERM...LIPSON LONG TERM...BRAUN AVIATION...LIPSON FIRE WEATHER...LIPSON
Hazardous weather outlook, May 28, 3:35 PM MDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 335 PM MDT WED MAY 28 2014 WYZ001>020-022>030-291200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 335 PM MDT WED MAY 28 2014 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR BIG HORN...JOHNSON AND WASHAKIE COUNTIES UNTIL 10 PM THIS EVENING... ...FLOOD WATCH THROUGH FRIDAY MORNING FOR THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER...THE BIG WIND RIVER...THE LAMAR RIVER... TENSLEEP CREEK AND THE MEDICINE LODGE CREEK. ...FLOOD WARNING THROUGH FRIDAY MORNING FOR THE WIND RIVER AND SOUTH FORK OF THE SHOSHONE RIVER AS WELL AS FOR SEVERAL CREEKS DRAINING OFF THE WEST SLOPE OF THE BIG HORN MOUNTAINS INTO THE ADJACENT LOWER ELEVATIONS OF SOUTHERN BIG HORN AND NORTHERN WASHAKIE COUNTIES.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND ARE POSSIBLE ACROSS BIG HORN...JOHNSON AND WASHAKIE COUNTIES UNTIL 10 PM THIS EVENING...WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF WEST AND CENTRAL WYOMING THROUGH 10 PM WITH THE MAIN HAZARD OF STRONG ERRATIC WIND GUSTS OF 45 TO 55 MPH. FLOODING EXPECTED FROM MOUNTAINS SNOW MELT. PLEASE SEE THE FLOOD WATCH AND WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THROUGH THE PERIOD...HIGH RUNNING RIVERS AND CREEKS WITH SOME OF THEM CAUSING MINOR FLOODING. THURSDAY...BREEZY TO WINDY AREAS AND STILL WARM ACROSS THE CENTRAL AND SOUTH. SLIGHTLY COOLER OVER THE NORTH AND WEST. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. FRIDAY THROUGH MONDAY...A CHANCE FOR THUNDERSTORMS EACH DAY... ESPECIALLY NORTH. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND POSSIBLY SUNDAY. HEAVY RAINFALL FROM THUNDERSTORMS COULD CAUSE ADDITIONAL LOCALIZED FLOODING...ESPECIALLY IF HEAVY RAIN FALLS IN DRAINAGES WITH ALREADY HIGH RUNNING CREEKS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY HAIL...THUNDERSTORM WIND GUSTS OF 50 MPH OR HIGHER...ANY RAINFALL AMOUNTS...AS WELL AS ANY OBSERVED FLOODING OR STREAMS RUNNING NEAR BANKFULL. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 28, 3:58 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
358 PM MDT WED MAY 28 2014
WYZ019-020-022-282245-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
358 PM MDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 445
PM MDT...
AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
POWDER RIVER TO U.S. HWY 220 MILE MARKER 100 TO 9 MILES NORTH OF
SHIRLEY BASIN...AND MOVING NORTHEAST AT 40 MPH.
THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
U.S. HWY 220 MILE MARKER 110...RED BUTTES VILLAGE...HOGADON SKI AREA
AND EMIGRANT GAP AROUND 405 PM MDT.
POWDER RIVER...U.S. HWY 20/26 MILE MARKER 40...CENTRAL WYOMING
FAIRGROUNDS...U.S. HWY 20/26 MILE MARKER 10...PARADISE VALLEY AND
BEARTRAP MEADOWS COUNTY PARK AROUND 410 PM MDT.
SHEEPHERDER HILL BURN SCAR...U.S. HWY 20/26 MILE MARKER 30...U.S. HWY
20/26 MILE MARKER 20 AND CASPER EVENTS CENTER AROUND 415 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 176 AND
223.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10617 4242 10630 4268 10659 4283 10716
4339 10671 4324 10614 4317 10606 4255 10607
TIME...MOT...LOC 2157Z 210DEG 35KT 4288 10698 4276 10652
4250 10623
SKRBACSpecial weather statement, May 28, 4:09 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
409 PM MDT WED MAY 28 2014
WYZ004-008>011-282230-
BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-NORTH BIG
HORN BASIN WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST JOHNSON COUNTY
WY-
409 PM MDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIG HORN COUNTY IN
CENTRAL WYOMING...AND NORTHWESTERN JOHNSON COUNTY IN NORTH CENTRAL
WYOMING UNTIL 430 PM MDT...
AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHELL CANYON TO 6
MILES NORTHEAST OF CLOUD PEAK TO STATE HWY 196 MILE MARKER 290...AND
MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY
RAIN AND FREQUENT DANGEROUS LIGHTNING.
THESE STORMS WILL BE NEAR...
GILEAD BURN SCAR...STATE HWY 196 MILE MARKER 290...I25 MILE MARKER
290 AND GRANITE PASS AROUND 415 PM MDT.
U.S. HWY 16 MILE MARKER 90 AND SADDLESTRING AROUND 420 PM MDT.
JOHNSON COUNTY FAIRGROUNDS...JCT I90 AND I25...I90 EXIT 53...I90 EXIT
51...I90 EXIT 47 AND BUFFALO AROUND 425 PM MDT.
HWY JCT 87 AND I90 AND I90 MILE MARKER 60 AROUND 430 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 285 AND
299.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 43 AND
64.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4471 10772 4469 10767 4471 10761 4469 10755
4464 10751 4461 10739 4456 10736 4456 10677
4438 10654 4402 10667 4436 10706 4460 10782
4478 10776
TIME...MOT...LOC 2209Z 204DEG 37KT 4465 10770 4443 10706
4417 10674
SKRBACSpecial weather statement, May 28, 4:16 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT WED MAY 28 2014
WYZ009-011-020-282300-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS
WY-SOUTHEAST JOHNSON COUNTY WY-
416 PM MDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON AND NORTHERN
NATRONA COUNTIES UNTIL 500 PM MDT...
AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HOLE IN THE WALL...OR 19
MILES SOUTHWEST OF KAYCEE...MOVING NORTHEAST AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND
GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN
AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
I25 EXIT 249 AND I25 EXIT 246 AROUND 440 PM MDT.
STATE HWY 190 MILE MARKER 100 AND KAYCEE AROUND 445 PM MDT.
STATE HWY 196 MILE MARKER 260 AND I25 MILE MARKER 260 AROUND 450 PM
MDT.
I25 EXIT 265 AROUND 455 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 244 AND
277.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4372 10700 4402 10672 4374 10619 4336 10686
4347 10706
TIME...MOT...LOC 2216Z 216DEG 35KT 4350 10687
SKRBACSpecial weather statement, May 28, 4:32 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
432 PM MDT WED MAY 28 2014
WYZ002-014>018-026-282330-
ABSAROKA MOUNTAINS WY-LANDER FOOTHILLS WY-UPPER GREEN RIVER BASIN
WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-WIND RIVER MOUNTAINS WEST WY-
432 PM MDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FREMONT COUNTY UNTIL 530
PM MDT...
AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
UNION PASS TO GANNETT PEAK TO 8 MILES NORTH OF CIRQUE OF THE TOWERS
TO 11 MILES NORTH OF STATE HWY 28 MILE MARKER 20...AND MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
U.S. HWY 287/26 MILE MARKER 70...U.S. HWY 287/26 MILE MARKER 50...
TORREY LAKE...DICKINSON PARK AND DUBOIS AROUND 455 PM MDT.
U.S. HWY 287/26 MILE MARKER 60 AROUND 500 PM MDT.
U.S. HWY 287/26 MILE MARKER 80...UPPER SILAS LAKE...BURRIS AND
CROWHEART AROUND 505 PM MDT.
U.S. HWY 287/26 MILE MARKER 90...BULL LAKE AND DIVERSION DAM REST
AREA AROUND 510 PM MDT.
WINKLEMAN DOME AROUND 515 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4389 10956 4368 10927 4358 10914 4333 10880
4284 10873 4231 10899 4275 10905 4289 10927
4316 10962 4358 10975
TIME...MOT...LOC 2231Z 211DEG 28KT 4346 10995 4323 10957
4291 10918 4243 10917
MEUNIERSpecial weather statement, May 28, 4:34 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 434 PM MDT WED MAY 28 2014 WYZ009-011-020-282315- BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS WY-SOUTHEAST JOHNSON COUNTY WY- 434 PM MDT WED MAY 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON AND NORTHERN NATRONA COUNTIES UNTIL 515 PM MDT... AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLE IN THE WALL...OR 14 MILES SOUTHWEST OF KAYCEE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREA CREEKS LIKE SPRING CREEK... BUFFALO CREEK...MURPHY CREEK AND HOLE IN THE WALL DRAW ARE RECEIVING VERY HEAVY RAIN. RAPID RISES IN THESE CREEKS AND DEVELOPING FLOW IN NORMALLY DRY WASHES ARE QUITE POSSIBLE. BE ALERT AND TAKE SAFETY IN HIGHER GROUND IF FLOODING IS OBSERVED. THIS STORM WILL BE NEAR... I25 EXIT 249 AROUND 445 PM MDT. KAYCEE...STATE HWY 190 MILE MARKER 100 AND I25 EXIT 246 AROUND 450 PM MDT. STATE HWY 196 MILE MARKER 260...I25 MILE MARKER 260 AND STATE HWY 192 MILE MARKER 10 AROUND 500 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 242 AND 281. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4413 10654 4368 10607 4343 10675 4361 10700 TIME...MOT...LOC 2231Z 225DEG 32KT 4357 10678 SKRBAC
Special weather statement, May 28, 5:00 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
500 PM MDT WED MAY 28 2014
WYZ009>011-282315-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-SOUTHEAST
JOHNSON COUNTY WY-
500 PM MDT WED MAY 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
515 PM MDT...
AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF I90
MILE MARKER 40 TO 9 MILES NORTHEAST OF I90 MILE MARKER 60 TO POWDER
RIVER REST AREA...AND MOVING NORTHEAST AT 35 MPH.
THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THESE
STORMS. AT 444 PM MDT...THE BUFFALO AIRPORT REPORTED A WIND GUST
TO 55 MPH.
THESE STORMS WILL BE NEAR...
I90 MILE MARKER 95 AROUND 505 PM MDT.
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 87 AND
93.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
WEDNESDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4409 10612 4438 10660 4456 10706 4457 10622
4444 10600 4419 10601
TIME...MOT...LOC 2300Z 219DEG 31KT 4464 10701 4446 10652
4422 10614
SKRBACThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:36 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| May 27, 7:24 PM MDT | Special Weather Statement | RIW | Johnson | 36 min |
| May 27, 8:19 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| May 27, 8:58 PM MDT | Special Weather Statement | RIW | Johnson | 62 min |
| May 27, 9:16 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 59 min |
| May 28, 11:47 AM MDT | Areal Flood Warning | RIW | Big Horn, Washakie | 57 hr |
| May 28, 1:05 PM MDT | Special Weather Statement | RIW | 40 min | |
| May 28, 1:31 PM MDT | Special Weather Statement | RIW | Fremont | 59 min |
| May 28, 1:43 PM MDT | Special Weather Statement | RIW | Sublette | 47 min |
| May 28, 1:54 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 66 min |
| May 28, 2:32 PM MDT | Special Weather Statement | RIW | Washakie | 43 min |
| May 28, 2:42 PM MDT | Special Weather Statement | RIW | Johnson | 48 min |
| May 28, 2:46 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 1 more | 59 min |
| May 28, 3:20 PM MDT | Special Weather Statement | RIW | Fremont | 40 min |
| May 28, 3:41 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| May 28, 3:50 PM MDT | Special Weather Statement | RIW | Washakie | 40 min |
| May 28, 3:58 PM MDT | Special Weather Statement | RIW | Natrona | 47 min |
| May 28, 4:09 PM MDT | Special Weather Statement | RIW | Sheridan | 21 min |
| May 28, 4:16 PM MDT | Special Weather Statement | RIW | Johnson | 44 min |
| May 28, 4:32 PM MDT | Special Weather Statement | RIW | Fremont | 58 min |
| May 28, 4:34 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| May 28, 5:00 PM MDT | Special Weather Statement | RIW | Johnson | 15 min |
| May 28, 5:07 PM MDT | Special Weather Statement | RIW | 38 min | |
| May 28, 5:31 PM MDT | Special Weather Statement | RIW | Sublette | 44 min |
| May 28, 5:52 PM MDT | Special Weather Statement | RIW | 53 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.